Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Des Moines, IA

May 23, 200725 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at May 23, 2007, 3:44 PM CDT for 25 counties in Iowa. It took effect at May 23, 2007, 7:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 23, 2007, 3:44 PM CDT (20:44 UTC)
In effect from
May 23, 2007, 7:00 PM CDT
Expired
May 24, 2007, 11:10 AM CDT
In force
16 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 25 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Taylor County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 232044
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT WED MAY 23 2007

.A NEARLY STATIONARY BOUNDARY WILL FOCUS THUNDERSTORM DEVELOPMENT
ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA TONIGHT INTO THURSDAY.
HEAVY RAINFALL IS POSSIBLE BEFORE THE FRONT MOVES THROUGH CENTRAL
IOWA ON THURSDAY.

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081-
092-240330-
/O.NEW.KDMX.FF.A.0004.070524T0000Z-070524T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD
344 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...
  DALLAS...HAMILTON AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO 
  GORDO...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND 
  WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. 
  IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST 
  CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD...
  GREENE...GUTHRIE AND SAC.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON

* A NEARLY STATIONARY FRONT WILL REMAIN ACROSS PORTIONS OF WESTERN
  AND CENTRAL IOWA TONIGHT. MEANWHILE...VERY MOIST AIR IS FORECAST
  TO STREAM NORTHWARD INTO THE STATE THROUGH THURSDAY MORNING. THE
  FRONT WILL ACT TO FOCUS THE MOISTURE INTO THE DEVELOPMENT OF
  NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY.
  TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS IS EXPECTED
  DURING THIS TIME WITH HEAVY RAINFALL EXPECTED. RAINFALL AMOUNTS
  OF 2 TO 4 INCHES ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. THE
  QUICK NATURE OF THE DOWNPOURS MAY PRODUCE FLASH FLOODING WITH
  RAPID RISES ON STREAMS AND CREEKS AS WELL AS ON ROADS IN URBAN
  AREAS.

  LONGER DURATION RIVER FLOODING MAY ALSO BECOME A PROBLEM BY LATE
  IN THE WEEK GIVEN THE WIDESPREAD NATURE OF THE HEAVY RAINFALL.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

COGIL
3 follow-up statements
000 
WGUS63 KDMX 240209
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
909 PM CDT WED MAY 23 2007

.A NEARLY STATIONARY BOUNDARY WILL FOCUS THUNDERSTORM DEVELOPMENT
ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA LATER TONIGHT INTO
THURSDAY. HEAVY RAINFALL IS POSSIBLE BEFORE THE FRONT MOVES
THROUGH CENTRAL IOWA ON THURSDAY.

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081-
092-241015-
/O.CON.KDMX.FF.A.0004.000000T0000Z-070524T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD
909 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON 
  AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...HANCOCK...
  HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN 
  SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST 
  CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD...
  GREENE...GUTHRIE AND SAC.

* THROUGH THURSDAY AFTERNOON

* A NEARLY STATIONARY FRONT WILL REMAIN ACROSS PORTIONS OF WESTERN
  AND CENTRAL IOWA TONIGHT. MEANWHILE...VERY MOIST AIR STREAMING
  NORTHWARD INTO THE STATE THROUGH THURSDAY MORNING. THE FRONT
  WILL ACT TO FOCUS THE MOISTURE INTO THE DEVELOPMENT OF NUMEROUS
  SHOWERS AND THUNDERSTORMS THE REST OF TONIGHT TONIGHT INTO
  THURSDAY. TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS IS
  EXPECTED DURING THIS TIME WITH HEAVY RAINFALL EXPECTED. RAINFALL
  AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH ISOLATED HIGHER
  AMOUNTS. THE QUICK NATURE OF THE DOWNPOURS MAY PRODUCE FLASH
  FLOODING WITH RAPID RISES ON STREAMS AND CREEKS AS WELL AS ON
  ROADS IN URBAN AREAS. LONGER DURATION RIVER FLOODING MAY ALSO
  BECOME A PROBLEM BY LATE IN THE WEEK GIVEN THE WIDESPREAD NATURE
  OF THE HEAVY RAINFALL.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KDMX 240848
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CDT THU MAY 24 2007

.A SLOWLY MOVING COLD FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT
ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA THROUGH THE MORNING
AND EARLY AFTERNOON HOURS TODAY. HEAVY RAINFALL IS POSSIBLE
BEFORE THE FRONT MOVES THROUGH CENTRAL IOWA LATE ON THURSDAY.

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081-
092-241700-
/O.CON.KDMX.FF.A.0004.000000T0000Z-070524T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD
348 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON 
  AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...HANCOCK...
  HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN 
  SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST 
  CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD...
  GREENE...GUTHRIE AND SAC.

* THROUGH THIS AFTERNOON

* A NEARLY STATIONARY FRONT WILL BEGIN SLOWLY MOVING ACROSS
  PORTIONS OF WESTERN AND CENTRAL IOWA TODAY AS A COLD FRONT.
  MEANWHILE...VERY MOIST AIR WILL BE STREAMING NORTHWARD INTO THE
  STATE THROUGH THE MORNING. THE FRONT WILL ACT TO FOCUS THE
  MOISTURE INTO THE DEVELOPMENT OF NUMEROUS SHOWERS AND
  THUNDERSTORMS TODAY. TRAINING OF THUNDERSTORMS OVER THE SAME
  LOCATIONS IS EXPECTED DURING THIS TIME WITH HEAVY RAINFALL
  EXPECTED. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH
  ISOLATED HIGHER AMOUNTS. ADDED TO THE RAINFALL OVER THIS AREA
  LAST NIGHT OF ONE INCH TO ONE AND ONE HALF INCHES COULD LIKELY
  PRODUCE FLASH FLOODING. THE QUICK NATURE OF THE DOWNPOURS MAY
  PRODUCE FLASH FLOODING WITH RAPID RISES ON STREAMS AND CREEKS AS
  WELL AS ON ROADS IN URBAN AREAS. LONGER DURATION RIVER FLOODING
  MAY ALSO BECOME A PROBLEM BY LATE IN THE WEEK GIVEN THE
  WIDESPREAD NATURE OF THE HEAVY RAINFALL.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FORSTER
000 
WGUS63 KDMX 241610
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1110 AM CDT THU MAY 24 2007

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081-
092-241715-
/O.CAN.KDMX.FF.A.0004.000000T0000Z-070524T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD
1110 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA HAS BEEN
CANCELLED. SOME LIGHT TO LOCALLY MODERATE RAIN IS ANTICIPATED
THROUGH THIS AFTERNOON...BUT ADDITIONAL FLASH FLOODING IS NOT
EXPECTED.

$$

KLP

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:31 PM CDT, 13 minutes earlier.

Area forecast discussion, May 23, 3:31 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT WED MAY 23 2007

.SHORT TERM /TONIGHT/...
SFC COLD FRONT CURRENTLY STRETCHING FROM CENTRAL MN THROUGH NW IA
AND INTO SE NEB WILL MOVE VERY LITTLE THIS EVENING WHILE IT WAITS
FOR SFC CYCLOGENESIS FARTHER SOUTHWEST OVER THE CENTRAL PLAINS IN
RESPONSE TO SHORTWAVE TROUGH MOVING NORTHEAST OUT OF THE SRN
ROCKIES. ATMOSPHERE IN ADVANCE OF FRONT HAS BECOME MODERATELY
UNSTABLE WITH MUCAPES OF 1500 TO 2000 J/KG AND EFFECTIVE BULK
SHEAR OF 25 TO 40 KT. SVR TSTM WATCH IN EFFECT UNTIL 9 PM FOR NWRN
TWO THIRDS OF THE AREA. LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREAT.

OTHER CONCERN IS FOR EXCESSIVE RAINFALL. TRAINING STORMS ALONG
STALLED FRONTAL BOUNDARY WITH VERY GOOD MOISTURE
TRANSPORT/CONVERGENCE IN AIRMASS WITH PWAT VALUES IN EXCESS OF 1.5
INCHES SUPPORTS THREAT FOR HEAVY RAIN. FLASH FLOOD WATCH WILL BE
ISSUED FOR THE NORTHWEST HALF OF THE AREA FOR TONIGHT THROUGH MUCH
OF THURSDAY.

.LONG TERM /THURSDAY-WEDNESDAY/...
SFC FRONT SLOWLY MOVES EAST THROUGH CENTRAL IOWA ON THURSDAY WHILE
SFC LOW PROPOGATES NORTHEAST ALONG THE FRONT. THIS WILL ENHANCE
LOW LEVEL CONVERGENCE OF MOIST AIRMASS. MODERATE TO STRONG MID LVL
QG FORCING...VORTICITY ADVECTION AND UPR LVL DIVERGENCE WILL ALSO
SUSTAIN SYNOPTIC SCALE LIFT...ESPECIALLY DURING THE MORNING. MAX
OF THESE PARAMETERS SHIFTS NORTHEAST BY AFTN...BUT STILL PLENTY OF
JUICE TO KEEP SHOWERS AND THUNDERSTORMS RUMBLING ACROSS THE EAST
IN THE AFTN. SLOW MOVING FRONT WITH MID LVL FLOW PARALLEL TO FRONT
AND HIGH PWAT VALUES IN EXCESS OF 1.5 INCHES MEANS TRAINING
THUNDERSTORMS AND HEAVY RAIN LIKELY. LARGE AREA OF STRATIFORM RAIN
AND EMBEDDED ELEVATED THUNDERSTORMS WILL LIKELY OCCUR BEHIND THE
PASSAGE OF FRONT. THREAT FOR EXCESSIVE RAINFALL APPEARS TO BE
MAINLY ACROSS THE NORTHWEST HALF OF THE FCST AREA...WITH A GENERAL
2 TO 3 INCHES BY THURSDAY AFTN. PREFER THE SLOWER NAM SOLUTION
WHICH IS MORE IN LINE WITH ENSEMBLE FCSTS...SO WILL LINGER A SMALL
CHANCE OF SHOWERS IN THE SOUTHEAST THURSDAY EVENING. SVR WX
POTENTIAL ON THURSDAY IS LIKELY GOING TO BE HELD IN CHECK BY THE
INABILITY TO DESTABILIZE. BEST CHANCES OF SVR STORMS WILL BE IN
THE FAR EAST FCST AREA DURING THE AFTN...AHEAD OF FRONT.

FRONT MOVES SOUTH OF AREA AND HIGH PRESSURE BUILDS IN FOR A
PLEASANT AND SEASONAL DAY FRIDAY. MODELS IN FAIRLY GOOD AGREEMENT
WITH NEXT SFC LOW DEVELOPING IN ERN WY FRI AND PULLING NORTHEAST
INTO MN ON SAT. GFS A LITTLE MORE AGRESSIVE WITH BRINGING RAIN
CHANCES BACK INTO SRN/WRN AREAS FRIDAY NIGHT. WILL WAIT TO
INTRODUCE POPS UNTIL AFTER MIDNIGHT AS SECONDARY WARM FRONT MOVES
INTO SRN IA. STRONGEST DYNAMICS REMAIN NORTH OF IA DURING THE DAY
SAT...BUT STILL DECENT PLUME OF MOISTURE AHEAD OF FRONT WILL BE
LIFTED. NOT A LOT OF INSTABILITY ONCE AGAIN...BUT SHEAR IS PRETTY
GOOD. THUNDERSTORMS CERTAINLY LIKELY...BUT DOES NOT LOOK LIKE A
MAJOR SEVERE WX EVENT.

WILL HAVE ANOTHER NICE DAY SUNDAY BEFORE MORE UNSETTLED WEATHER
RETURNS EARLY NEXT WEEK. A BAGGY ZONAL FLOW SETS UP ACROSS NRN
CONUS WITH RIPPLES GENERATED BY SHORTWAVES PASSING THROUGH. A
FRONTAL BOUNDARY SETS UP ACROSS IA BY MONDAY WHICH WILL BE A FOCUS
FOR ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...AND
POSSIBLY INTO WEDNESDAY. THIS TYPE OF PATTERN FAVORS CONVECTIVE
SYSTEMS WITH SEVERE WX POTENTIAL AND HEAVY RAIN. ITS TOO EARLY TO
TRY AND GET FANCY WITH DETAILS.

&&

.AVIATION...
FRONT WL STALL ACRS WESTERN AND CENTRAL IOWA TONIGHT AHEAD OF
STRENGHTENING SFC FLOW MOVING NORTHEAST THROUGH THE PLAINS.  CIGS WL
RMN MVFR NR THE FRONT WITH NUMEROUS SHOWERS AND THUNDERSTORMS.
VSBYS WILL ALSO BE RESTRICTED TO MVFR WITH ISOLD IFR NEAR
THUNDERSTORMS.  SFC WNDS WL RMN STG FM THE SOUTH ON THE EAST SIDE OF
THE FRONT WITH LIGHTER N WNDS ON THE BACKSIDE.  STG LOW LEVEL JET AT
2-4KFT WL INCREASE OVERNIGHT ACRS S CNTRL INTO CNTRL IA AT NEARLY
50KTS FROM THE SOUTH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-
CERRO GORDO-CRAWFORD-DALLAS-EMMET-GREENE-GUTHRIE-HAMILTON-
HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-TAYLOR-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

MOYER/COGIL
Hazardous weather outlook, May 23, 8:10 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
810 AM CDT WED MAY 23 2007

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-092-
241100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR-
810 AM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT WILL BECOME MORE
NUMEROUS BY LATE AFTERNOON. A FEW STORMS MAY BECOME SEVERE WITH THE
STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS THE
LIKELIHOOD THAT THE STORMS WILL PRODUCE HEAVY RAINS OF 1 TO 2 INCHES
AND ISOLATED HIGHER AMOUNTS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING. SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS
ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...SATURDAY AND
SATURDAY NIGHT. HOWEVER AT THIS TIME THE SPECIFIC SEVERE
THREAT CAN NOT BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY LATE THIS AFTERNOON AND
TONIGHT AND POSSIBLY ON THURSDAY MORNING. ANY REPORTS OF HEAVY
RAINFALL WOULD BE HELPFUL.

IAZ006-007-016-017-025-026-036-037-047-048-059-060-072-073-082-
083-093-094-241100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-HAMILTON-
HARDIN-BOONE-STORY-DALLAS-POLK-MADISON-WARREN-UNION-CLARKE-
RINGGOLD-DECATUR-
810 AM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT WILL BECOME MORE
NUMEROUS BY LATE AFTERNOON. ISOLATED STORMS MAY BECOME SEVERE WITH
THE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS THE
LIKELIHOOD THAT THE STORMS WILL PRODUCE HEAVY RAINS OF 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING. SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS
ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...SATURDAY AND
SATURDAY NIGHT. HOWEVER AT THIS TIME THE SPECIFIC SEVERE
THREAT CAN NOT BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT AND POSSIBLY ON
THURSDAY MORNING. ANY REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL.

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-241100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
810 AM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT WILL BECOME MORE
NUMEROUS BY LATE AFTERNOON. ISOLATED STORMS MAY BECOME SEVERE WITH
THE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS THE
LIKELIHOOD THAT THE STORMS WILL PRODUCE HEAVY RAINS OF AROUND AN
INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING. SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS
ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...SATURDAY AND
SATURDAY NIGHT. HOWEVER AT THIS TIME THE SPECIFIC SEVERE
THREAT CAN NOT BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT AND POSSIBLY ON
THURSDAY MORNING. ANY REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL.

MOYER/FORSTER

In the hours before

Local storm report, May 23, 10:14 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             NEWTON                  41.70N 93.05W
05/23/2007  E1.00 INCH       JASPER             IA   BROADCAST MEDIA

            FROM KCCI TV

&&

JJOHNSON
Local storm report, May 23, 10:14 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     HAIL             NEWTON                  41.70N 93.05W
05/23/2007  E1.00 INCH       JASPER             IA   BROADCAST MEDIA

            FROM KCCI TV

&&

JJOHNSON
Local storm report, May 23, 3:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             5 SSE ATLANTIC          41.33N 95.00W
05/23/2007  E1.25 INCH       CASS               IA   TRAINED SPOTTER

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:04 AM CDTSevere Thunderstorm WarningDMXJasper41 min
May 23, 1:55 PM CDTSevere Thunderstorm WarningDMXEmmet18 min
May 23, 3:08 PM CDTSevere Thunderstorm WarningDMXCass52 min
May 23, 3:40 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie36 min
May 23, 3:45 PM CDTSevere Thunderstorm WarningDMXAdams, Cass45 min
May 23, 4:10 PM CDTSevere Thunderstorm WarningDMXCarroll35 min
May 23, 4:50 PM CDTSevere Thunderstorm WarningDMXHancock25 min
May 23, 4:54 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas51 min
May 23, 5:02 PM CDTFlash Flood WarningDMXCarroll6 hr
May 23, 5:16 PM CDTSevere Thunderstorm WarningDMXHancock29 min
May 23, 5:45 PM CDTSevere Thunderstorm WarningDMXDallas45 min
May 23, 6:07 PM CDTSevere Thunderstorm WarningDMXPolk38 min

Nearby

Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.